Talk

Advanced search

Is this an allergic reaction, or something else?

(6 Posts)
CajaDeLaMemoria Tue 11-Feb-14 12:01:55

I've had a bad rash all over my legs for the past few months. I presume its stress related. I've never had excema etc in the past, but this is red and raw and itchy. I have steriod cream, but it isn't doing much.

I bought a Loreal face cream a few days ago. I've been using it morning and night on my face, as recommended. My skin now appears red on one side, and it feels bumpy to the touch, almost like the rash on my legs but nowhere near as bad.

Is this likely to be stress, again, and a coincidence? Or should I return the cream?

I didn't use it yesterday and it seems to have spread a bit further...

OneLittleLady Tue 11-Feb-14 12:10:18

ordinarily, I'd have said yes, it does sound like an allergic reaction. However, if you have the same/similar rash on your legs which hasn't been touched by the same product, it make it a little different. I would though, stop using the cream as if it is a reaction to it, it can increase in intensity after further uses. Go back to basics with skin care, use something you know you haven't reacted to in the past and go to/back to the doctors and ask them to investigate the rash as steroid cream usually helps and if it isn't it really needs to be looked at again.

CajaDeLaMemoria Tue 11-Feb-14 12:12:23

Thank you smile

Should I contact L'oreal?

OneLittleLady Tue 11-Feb-14 12:43:05

I would, if only to say you've had a suspected allergic reaction. More importantly though, go to the doctor and get the rashes investigated, it could be completely unrelated but having an allergic reaction to one thing (the rash on your legs) can make you more susceptible to other things so that could have caused you to be more sensitive to something in the cream IYSWIM?

rumpled Tue 11-Feb-14 12:53:48

Are you putting something over the top of the steroid cream on your legs?

I ask because my DH ha been in a similar situation and it turns out he's allergic to the 'soothing' E45 cream he used to alleviate the itch!

I recently returned a product because I came up in an under the skin type rash - it felt like lots of teeny water blisters.

Plumpcious Tue 11-Feb-14 14:52:10

Stop using the face cream and see if the rash subsides within a few days.

And get the leg rash investigated. You can become allergic to something that didn't used to cause you problems. I'm now allergic to laundry detergent: if I touch it with my hands I develop a rash on my legs a few days later.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now